Most Shared

LOCAL 12 - Search Results

The following is an archived video story. The text content of that video story is available below for reference. The original video has been deleted and is no longer available.

Ask the Expert: Type 2 Diabetes

CINCINNATI (Liz Bonis) -- A report released on Type 2 diabetes stirred up controversy about the best way to treat it.
 
The report found that in those who have Type 2 diabetes, mainly age 50 and older, who take multiple medications or even insulin may cause more harm than good.  It was published in the Journal of the American Medical Association Internal Medicine.

Researchers said those on these therapies often gain a lot of weight and experience symptoms of low blood sugars.  This made their quality of life so poor it may not be worth it.  The article brought awareness of a disease component, or part of the disease, that didn't get much playtime.

A couple things to note about the study; when looking a quality of life there was always the immediate need vs the long term benefit.  If a person was not happy where they were, it was their job to talk to their provider to find a compromise.

Dr. Mike Heile of The Family Medical Group said, "If they don't have complications already it's hard for them to tangibly think that this is going to help them.  Yet we do our best, we say, 'This most likely will prevent the complications that will lead to things worse complications, if you are blind or on dialysis.'"

Dr. Heile said dialysis for kidney failure, if people don't control their blood sugars, won't lead to quality of life later.  Doctors said they have great new products that cause very little side effects compared to what used to be available.  New information was also found about exercise and eating well that can stop early weight gain and some of these other complications.

CLICK HERE to submit your "Ask The Expert" questions.


Click here to watch story


Follow Liz Bonis on Twitter @lbonis1 and LIKE her on Facebook
 

 

Talkers

Advertise with us!
Advertise with us!